Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

83 yr, died due to organ failure. Had open heart surgery previously. Drugs caused internal bleeding?

My father age 83 had an obdominal aortic aneurysm repair with stints. (it measured 5.0x4.8) He had trouble coming off the vent after surgery, after 2 weeks in ICU we were told he was having heart failure a cath was done showing 3 blockages on the left side of heart. They transferred him to another Hosp and performed openheart surgery, which was successful. He was encouraged to cough alot, which he was having dificulty with. I think after 2 surgeries in a short time he was weak. We were told he needed to go to sub acute rehab so he could be able to walk with his cane before coming home. Six years ago he had a bleed in the brain which left his left side numb which made it difficult after heart surgery for him to not put pressure on the chest area. One day after my dad was trasferred to rehab he was found with significant amount of blood from his rectum and his bp had dropped. He was given CPR on the way to the Hosp. A week later in ICU they said his organs were failing and he should go to Hospice, he died the next evening. I just don t understand what could have happened??? Could heart medicine cause him to bleed internally or what???
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Jul 2016
Thanks for your query.Felt sorry for your fathers sufferings.He had undergone surgery for aneurysm of Aorta and open heart surgery probably(Bypass surgery) within a short span of time. Subsequently he developed bleeding disorder . Normally all the patients who undergo open heart surgery are given anti coagulants to prevent clot formation. In some patients these drugs result in thinning of the blood and develop bleeding disorder Unfortunately your father had the episode of bleeding from GI Tract and went into irreversible shock and that may be the reason for him to go into multiorgan failure and death
Answered: Sun, 25 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor